Table of Contents
ISRN Applied Mathematics
Volume 2011 (2011), Article ID 164564, 11 pages
http://dx.doi.org/10.5402/2011/164564
Research Article

Numerical Differentiation of Noisy, Nonsmooth Data

Theoretical Division, MS B284, Los Alamos National Laboratory, Los Alamos, NM 87545, USA

Received 8 March 2011; Accepted 4 April 2011

Academic Editors: L. Marin and D. Xiao

Copyright © 2011 Rick Chartrand. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. N. Tikhonov, “Regularization of incorrectly posed problems,” Soviet Mathematics-Doklady, vol. 4, pp. 1624–1627, 1963. View at Google Scholar
  2. M. Green, “Statistics of images, the TV algorithm of Rudin-Osher-Fatemi for image denoising and an improved denoising algorithm,” Tech. Rep. 02-55, UCLA Computational and Applied Mathematics, 2002. View at Google Scholar
  3. T. Le, R. Chartrand, and T. J. Asaki, “A variational approach to reconstructing images corrupted by Poisson noise,” Journal of Mathematical Imaging and Vision, vol. 27, no. 3, pp. 257–263, 2007. View at Publisher · View at Google Scholar
  4. R. Chartrand and V. Staneva, “Total variation regularisation of images corrupted by non-Gaussian noise using a quasi-Newton method,” IET Image Processing, vol. 2, no. 6, pp. 295–303, 2008. View at Publisher · View at Google Scholar
  5. J. Cullum, “Numerical differentiation and regularization,” SIAM Journal on Numerical Analysis, vol. 8, pp. 254–265, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. I. J. Schoenberg, “Spline functions and the problem of graduation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 52, pp. 947–950, 1964. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. C. H. Reinsch, “Smoothing by spline functions. I, II,” Numerische Mathematik, vol. 10, pp. 177–183, 1967. View at Google Scholar
  8. M. Hanke and O. Scherzer, “Inverse problems light: numerical differentiation,” The American Mathematical Monthly, vol. 108, no. 6, pp. 512–521, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. I. Knowles and R. Wallace, “A variational method for numerical differentiation,” Numerische Mathematik, vol. 70, no. 1, pp. 91–110, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. L. Ambrosio, N. Fusco, and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, NY, USA, 2000.
  11. L. I. Rudin, S. Osher, and E. Fatemi, “Nonlinear total variation based noise removal algorithms,” Physica D, vol. 60, no. 1–4, pp. 259–268, 1992. View at Google Scholar
  12. T. J. Asaki, R. Chartrand, K. R. Vixie, and B. Wohlberg, “Abel inversion using total-variation regularization,” Inverse Problems, vol. 21, no. 6, pp. 1895–1903, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. T. J. Asaki, P. R. Campbell, R. Chartrand, C. E. Powell, K. R. Vixie, and B. E. Wohlberg, “Abel inversion using total variation regularization: applications,” Inverse Problems in Science and Engineering, vol. 14, no. 8, pp. 873–885, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. C. R. Vogel and M. E. Oman, “Iterative methods for total variation denoising,” SIAM Journal on Scientific Computing, vol. 17, no. 1, pp. 227–238, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. D. C. Dobson and C. R. Vogel, “Convergence of an iterative method for total variation denoising,” SIAM Journal on Numerical Analysis, vol. 34, no. 5, pp. 1779–1791, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. C. R. Vogel, Computational Methods for Inverse Problems, vol. 23 of Frontiers in Applied Mathematics, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, Pa, USA, 2002.
  17. E. L. Melanson, J. P. Ingebrigtsen, A. Bergouignan, K. Ohkawara, W. M. Kohrt, and J. R. B. Lighton, “A new approach for flow-through respirometry measurements in humans,” American Journal of Physiology, vol. 298, no. 6, pp. R1571–R1579, 2010. View at Publisher · View at Google Scholar